Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 1, 2006, 10:22 PM MDT for Kit Carson County, Yuma County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2006, 10:22 PM MDT (04:22 UTC)
- Expired
- Jul 1, 2006, 11:15 PM MDT
- In force
- 53 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 48 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2478 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGLD 020424
FFWGLD
COC063-125-020515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1022 PM MDT SAT JUL 1 2006
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO
SOUTHEASTERN YUMA COUNTY IN NORTHEAST COLORADO
* UNTIL 1115 PM MDT
* AT 1120 PM CDT (1020 PM MDT)...LOCAL LAW ENFORCEMENT OFFICIALS
REPORTED FLASH FLOODING FROM THUNDERSTORMS 10 MILES NORTH OF
BURLINGTON COLORADO ALONG U.S. HIGHWAY 385...MAKING PORTIONS OF THE
HIGHWAY IN PASSABLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3965 10241 3931 10239 3931 10206 3945 10206
3964 10205
$$
AEP1 follow-up statement
000
WGUS73 KGLD 020442
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1040 PM MDT SAT JUL 1 2006
COC063-125-020515-
KIT CARSON CO-YUMA CO-
1040 PM MDT SAT JUL 1 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT FOR
SOUTHEASTERN YUMA AND NORTHEASTERN KIT CARSON COUNTIES...
* AT 1020 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM THUNDERSTORMS 10 MILES NORTH OF BURLINGTON COLORADO
ALONG U.S. HIGHWAY 385...MAKING PORTIONS OF THE HIGHWAY IMPASSABLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HALE AND
BONNY RESERVOIR
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3965 10241 3931 10239 3931 10206 3945 10206
3964 10205
$$
AEPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 1:00 PM MDT, 9 hours 22 minutes earlier.
Area forecast discussion, Jul 1, 1:00 PM MDT, 9 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 100 PM MDT SAT JUL 1 2006 .DISCUSSION...AN ACTIVE PATTERN WILL BE IN PLACE ACROSS THE CENTRAL HIGH PLAINS THROUGH EARLY NEXT WEEK AS A COLD FRONT MEANDERS ACROSS THE AREA AND A SERIES OF SHORT WAVE TROUGHS KEEP THE RIDGE FLAT BRINGING A CHANCE OF PRECIPITATION TO THE TRI-STATE AREA. TONIGHT...A COLD FRONT WILL SAG SLOWLY SOUTH ACROSS THE AREA THIS AFTERNOON BISECTING THE FORECAST AREA FROM SOUTHWEST TO NORTHEAST BY LATE AFTERNOON. THIS BOUNDARY WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT AFTER 21Z. A 40KT LLJ IS FORECAST TO DEVELOP AFTER 03Z WHICH SHOULD ALLOW DEEP MOIST CONVECTION TO CONTINUE NORTH OF THE SFC BOUNDARY THROUGH THE EVENING HOURS. INCREASED POPS ALONG/NORTH OF BOUNDARY THROUGH THE EVENING HOURS AND KEPT A SLIGHT CHANCE/CHANCE MENTION AFTER MIDNIGHT ACROSS THE NORTHEAST ZONES AS ACTIVITY DIMINISHES/MOVES EASTWARD. DUE TO SLOW STORM MOTIONS AND AN INCREASE IN PRECIPITABLE WATER VALUES NORTH OF THE BOUNDARY...SOME LOCALLY HEAVY RAIN APPEARS POSSIBLE AND ADJUSTED QPF UP ACROSS THE AREA TONIGHT. THE DIFFUSE BOUNDARY WILL REMAIN STALLED ACROSS NORTHERN KANSAS ON SUNDAY WITH WIDELY SCATTERED THUNDERSTORMS DEVELOPING ALONG/NORTH OF BOUNDARY IN LOW LEVEL UPSLOPE REGIME. ONCE AGAIN 40+ KT LLJ IS FORECAST TO DEVELOP DURING THE EVENING HOURS FAVORING THE NORTHERN HALF OF THE FORECAST AREA. HIGH SHOULD BE SLIGHTLY COOLER ACROSS THE NORTHERN ZONES WITH READINGS AROUND 90...FURTHER SOUTH MID/UPPER 90S ARE EXPECTED. BY MONDAY...THE SFC BOUNDARY WILL SAG FURTHER SOUTH WITH POST-FRONTAL EASTERLY UPSLOPE ACROSS THE CENTRAL HIGH PLAINS BRINGING COOLER TEMPERATURES. THIS SHOULD KEEP SUFFICIENT MOISTURE IN PLACE FOR ISOLATED/WIDELY SCATTERED THUNDERSTORMS DEVELOPING DURING THE AFTERNOON. NO BIG CHANGES FROM PREVIOUS THINKING WITH HIGHS AROUND 90 EXPECTED. TUESDAY...LOW LEVEL EASTERLY UPSLOPE CONTINUES ACROSS THE TRI-STATE AREA ON TUESDAY FAVORING THE WESTERN ZONES FOR DEEP MOIST CONVECTION. HOWEVER...EXPANDED SLIGHT CHANCE MENTION FURTHER EAST GIVEN WEAK ASCENT ALONG REMNANT BOUNDARY/MOIST EASTERLY UPSLOPE FLOW. SEASONABLE TEMPERATURES ARE EXPECTED WITH HIGHS IN THE UPPER 80S/AROUND 90. DAYS 4 THROUGH 7(WED-SAT)...LITTLE IN THE WAY OF CHANGES PLANNED THROUGH THE PERIOD AS THE SUBTROPICAL RIDGE BUILDS EAST ACROSS THE CENTRAL/SOUTHERN PLAINS ALLOWING A SLOW WARMING TREND AND LIMITED CHANCES FOR DEEP MOIST CONVECTION. HIGHS AT THE BEGINNING OF THE PERIOD WILL BE IN THE 80S AND SLOWLY CLIMB INTO THE UPPER 90S TOWARD THE WEEKEND. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MCGUIRE
Hazardous weather outlook, Jul 1, 10:47 AM MDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1047 AM MDT SAT JUL 1 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021515- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1147 AM CDT SAT JUL 1 2006 /1047 AM MDT SAT JUL 1 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON AND EVENING ACROSS MUCH OF THE TRI-STATE AREA. THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF A COLD FRONT...WHICH BY MID AFTERNOON WILL LIE NEAR A CHEYENNE WELLS TO GOODLAND TO MCCOOK LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT NEAR THE COLD FRONT. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH A FEW OF THE SLOW MOVING STORMS. THE THREAT OF SEVERE WEATHER WILL COME TO AN END BY MIDNIGHT. HOWEVER...ISOLATED THUNDERSTORMS DURING THE OVERNIGHT HOURS MAY CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH TUESDAY. SEVERE WEATHER WILL BE POSSIBLE AGAIN ON SUNDAY ACROSS NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA. ONCE AGAIN THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. OTHERWISE THE MAIN THREAT WILL BE DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. FS/JDK
In the hours before
Local storm report, Jul 1, 8:19 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
819 PM MDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL VONA 39.30N 102.74W
07/01/2006 E0.75 INCH KIT CARSON CO FIRE DEPT/RESCUE
&&
SBLAIRSpecial weather statement, Jul 1, 9:03 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 903 PM MDT SAT JUL 1 2006 COZ090-091-020330- KIT CARSON COUNTY-YUMA COUNTY- 903 PM MDT SAT JUL 1 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND YUMA COUNTY IN NORTHEAST COLORADO... AT 857 PM MDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM HALE TO BONNY RESERVOIR TO 6 MILES NORTHEAST OF BURLINGTON...AND MOVING EAST AT 10 MPH. SMALL HAIL AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. AEP
Local storm report, Jul 1, 9:06 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
906 PM MDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 3 E WESKAN 38.86N 101.90W
07/01/2006 E0.88 INCH WALLACE KS PUBLIC
0850 PM HAIL 3 E WESKAN 38.86N 101.90W
07/01/2006 E1.00 INCH WALLACE KS PUBLIC
NICKEL TO QUARTER SIZE HAIL
&&
SBLAIRSpecial weather statement, Jul 1, 9:22 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 922 PM MDT SAT JUL 1 2006 COZ090-091-KSZ001-020345- CHEYENNE-KIT CARSON COUNTY-YUMA COUNTY- 922 PM MDT SAT JUL 1 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...YUMA COUNTY IN NORTHEAST COLORADO AND CHEYENNE COUNTY IN NORTHWEST KANSAS... AT 917 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BONNY RESERVOIR TO 4 MILES EAST OF BURLINGTON...MOVING SOUTHEAST AT 5 MPH. THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 434 AND 450. PENNY SIZE HAIL...VERY HEAVY RAINFALL AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. AEP
Special weather statement, Jul 1, 9:26 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 926 PM MDT SAT JUL 1 2006 KSZ013-020400- SHERMAN- 926 PM MDT SAT JUL 1 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SHERMAN COUNTY IN NORTHWEST KANSAS... AT 923 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS NEAR GOODLAND...AND MOVING NORTHEAST AT 15 MPH. THESE THUNDERSTORMS WILL PRODUCE STRONG WINDS UP TO 55 MPH WELL AHEAD OF ANY RAINFALL. THESE WINDS COULD CREATE AREAS OF BLOWING DUST WHICH WILL LEAD TO RAPIDLY CHANGING VISIBILITIES. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 3 AND 34. JRM
Special weather statement, Jul 1, 10:12 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1012 PM MDT SAT JUL 1 2006 KSZ013-020445- SHERMAN- 1012 PM MDT SAT JUL 1 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SHERMAN COUNTY IN NORTHWEST KANSAS... AT 1007 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS MOVING EAST ACROSS THE AREA. BLOWING DIRT WILL REDUCE VISIBILITES DOWN TO UNDER ONE MILE. MOTORISTS SHOULD EXERCISE CAUTION...ESPECIALLY ALONG INTERSTATE 70. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 17 AND 35. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 166 AND 186. BLAIR
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:12 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 63 min |
| Jul 1, 7:56 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 64 min |
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.